MAUDE Adverse Event Report: SYNTHES GMBH 12.5MM REAMER HEAD FOR RIA 2 STERILE

SYNTHES GMBH 12.5MM REAMER HEAD FOR RIA 2 STERILE
Catalog Number 03.404.021S
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional manufacturer narrative: h3, h6: manufacturing location: supplier ¿ (b)(4) / inspected and packaged by: monument.Release to warehouse date: 01-05-2024.Expiration date: 30-nov-2033.Part number: 03.404.021s, 12.5mm reamer head for ria 2-sterile.Lot number: 8990p99 (sterile).A manufacturing record evaluation was performed for the finished device with batch number 8990p99.No nonconformities or manufacturing irregularities have identified related to the complaint condition.The product was not returned to depuy synthes, however photos were provided for review.The photo investigation revealed that '03.404.021s, reamer head f/ria 2 ø12.5¿ had broken.However, the reported condition of embedded device remains unconfirmed.The observed condition of the device was consistent with a component failure that may have been caused by exposure to unintended forces.The allegation of embedded device can not be confirmed as no patient x-rays were provided to evaluate the condition.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the reamer head f/ria 2 ø12.5 would contribute to the complained device issue.Based on the investigation findings, potential cause can be attributed to component failure and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
 
Event or Problem Description
It was reported that while doing a ria2 case the reamer broke and left fragments in a patients femur.Surgeon was able to remove a majority of the instrument by pulling the ball tip guide wire out but some fragments of it were unable to be removed.

Brand Name
12.5MM REAMER HEAD FOR RIA 2 STERILE
Common Device Name
REAMER
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key23714901
Report Number8030965-2025-12135
Device Sequence Number8982112
Product Code HTO
UDI-Device Identifier10886982274007
UDI-Public(01)10886982274007(17)331130(10)8990P99
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K993335
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.404.021S
Device Lot Number8990P99
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/14/2025
Initial Report FDA Received Date12/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown